MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. SENSAR; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. SENSAR; MONOFOCAL IOLS
Model Number AAB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: exact date unknown, not provide.Best estimate is (b)(6) 2020.(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that an intraocular lens (iol) was explanted due to blurry vision.It was replaced with same model lower diopter power (17.5).There was no incision enlargement, no vitrectomy and no sutures done.It was stated that the patient is fine post-op.No other information was provided.
 
Additional Manufacturer Narrative
Section d10.Device available for evaluation?: yes.Returned to manufacturer on: 9/21/2020.Section h3.Device returned to manufacturer?: yes.Device evaluation: the complaint lens was received in a specimen cup.A completed jjsv shipping guide was received as well.Visual inspection under magnification revealed what appeared to be dried blood and viscoelastic residue on the optic body and haptics and that the lens was returned cut in pieces (with missing pieces), which is consistent with a lens handled during explant.Based on the return condition of the lens, no further product evaluation could be performed.The complaint issue could not be confirmed, and no product deficiency could be identified.Manufacturing record review: the manufacturing process record was evaluated and revealed that the product was manufactured and released according to specifications.A search revealed 2 complaint folders which were coded for ¿improperly loaded¿, not related to this reported event, and therefore, no further escalations are required.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
SENSAR
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key10589515
Report Number2648035-2020-00712
Device Sequence Number1167989
Product Code HQL
UDI-Device Identifier05050474548633
UDI-Public(01)05050474548633(17)210121
Combination Product (Y/N)Y
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/21/2021
Device Model NumberAAB00
Device Catalogue NumberAAB0000185
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2020
Initial Date Received by Manufacturer 08/31/2020
Supplement Date Received by Manufacturer10/09/2020
Initial Report FDA Received Date09/25/2020
Supplement Report FDA Received Date10/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;